Vermont, 2008

Hail and Damaging Winds in Vermont, June 10, 2008

June 10, 2008 · NWS BTV · 39 events in 12 counties and zones

A very energetic mid-atmospheric disturbance moved across the Great Lakes during the afternoon and evening of June 10th. This developed a surface low along a cold front, which moved across Vermont during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$670,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A very energetic mid-atmospheric disturbance moved across the Great Lakes during the afternoon and evening of June 10th. This developed a surface low along a cold front, which moved across Vermont during the afternoon and evening hours. These features moved into a very warm, humid and unstable airmass draped across Vermont that resulted in two rounds of widespread severe thunderstorms.

The first round moved across Vermont during the early to mid afternoon hours and the second round occurred during the evening.

In Vermont...hundreds to thousands of trees were damaged, downed or uprooted which caused downed power lines and structural damage to numerous buildings and vehicles. Tens of thousands of customers lost power due to the storms, with some outages that lasted several days.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 10, 12:26 PM EST, 46 minutes earlier.

Area forecast discussion, Jun 10, 12:26 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
126 PM EDT TUE JUN 10 2008

.SYNOPSIS...
THE COMBINATION OF A DIGGING TROUGH OF LOW PRESSURE ACROSS THE
CENTRAL GREAT LAKES AND A SURFACE COLD FRONT MOVING THROUGH THE
REGION...WILL PRODUCE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON.
THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING
WINDS...ALONG WITH LARGE HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. IN ADDITION...LOCALLY VERY HEAVY RAINFALL WILL BE
POSSIBLE. COOLER AND DRIER WEATHER IS EXPECT FOR WEDNESDAY AND THE
REST OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 125 PM EDT TUESDAY...SO FAR THINGS SEEMING TO BE HAPPENING AS
FORECAST. DID DO A MINOR FCST UPDATE A BIT BEEN WARNING ON ONE
MASSIVE CELL MOVING ACROSS ST LAWRENCE VALLEY...50KT GUST AT
POTSDAM. LAST 20 MINUTES RADAR LIGHTING UP ALL ACROSS ERN NY AS
SFC TEMPS INTO THE LOW 90S HAVE BUSTED THE WEAK CAP ACROSS THE
AREA. EXPECT MORE SVR STORMS TO CONTINUE TO DEVELOP ACROSS THE
REGION THIS AFTERNOON...WITH MAJOR THREATS BEING STRONG WINDS AND
HAIL. GONNA BE A VERY BUSY AFTERNOON FOR US ALL...

FARTHER TO THE WEST...2ND ROUND OF TSTMS JUST BEGINNING TO FIRE
ALONG THE ACTUAL COLD FRONT. SO ATTM STILL LOOKING LIKE THAT ROUND
WILL MOVE ACROSS THE CWA BETWEEN 21Z AND 02Z THIS AFTERNOON WITH
ANOTHER THREAT OF STRONG WINDS. THINGS WILL QUIET DOWN BY 06Z.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 245 AM EDT TUESDAY...MID/UPPER LV TROF DEVELOPS ACRS NE CONUS
WITH SEVERAL EMBEDDED 5H VORTS IMPACTING OUR NORTHERN/CENTRAL CWA ON
WEDS. TEMPS AND HUMIDITY LEVELS WL BE MUCH LWR BEHIND SFC COLD
FRNT ON WEDS AND THURS. OVERALL MOISTURE AND SFC INSTABILITY IS
LIMITED...THEREFORE WL JUST MENTION SCHC TO CHC POPS ATTM...WITH
ISOLATED STORMS POSSIBLE. 85H TEMPS AROUND 12C AND 925MB NEAR 17C
SUPPORT HIGHS IN THE 70S MTNS TO L80S VALLEYS ON WEDS. ON
THURSDAY...SFC HIGH PRES OVERHEAD WL PROVIDE CWA WITH PLENTY OF
SUNSHINE AND NEAR NORMAL TEMPS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 607 AM EDT TUESDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER
THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH FAIR AND DRY
WEATHER EXPECTED. HAVE GONE BELOW GRRIDED MOS POPS FOR FRIDAY
NIGHT. MODELS SHOW A SLOW MOVING COLD FRONT WILL MOVE SLOWLY EAST
ACROSS THE REGION SATURDAY AND SATURDAY NIGHT...SO WILL GO WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
WILL KEEP IN SLIGHT CHANCE POPS FOR SHOWERS EARLY SUNDAY...BUT
MODELS SHOW A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE
REGION ON SUNDAY AND REMAIN OVER THE REGION SUNDAY NIGHT. HAVE
GONE BELOW GRIIDED MOS POPS FOR SUNDAY AND SUNDAY NIGHT. ANOTHER
COLD FRONT WILL APPROACH THE REGION ON MONDAY WITH A CHANCE OF
SHOWERS.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
THROUGH 12Z WEDNESDAY...ACTIVE 18HRS AHEAD AS TWO DISTINCT LINES
OF STRONG TO SEVERE CONVECTION AFFECT AREA. FIRST LINE TO CROSS
NRN NY INTO VT FROM 17-21Z...THEN SECOND LINE FROM 22-03Z AS SFC
COLD FRONT CROSSES REGION. ENHANCED LL SHEAR AND TURBULENCE...WITH
WIND GUSTS TO 70MPH POSSIBLE WITH STRONGEST STORMS. CIGS GENERALLY
VFR...THOUGH LOWERING TO IFR IN ENHANCED CONVECTION. AS FRONT
CLEARS AREA OVERNIGHT...SVR THREAT TO END AS WINDS VEER TO WEST-
SOUTHWESTERLY AND WIDESPREAD VFR CONDS EXPECTED.

12Z WEDNESDAY THROUGH SATURDAY...A SECONDARY COLD FRONT WILL MOVE
INTO THE REGION ON WEDNESDAY WITH SOME SCATTERED RAIN SHOWERS...BUT
MAINLY VFR CONDITIONS ARE EXPECTED. A RIDGE OF HIGH PRESSURE WILL
BUILD INTO THE REGION WEDNESDAY NIGHT AND REMAIN THROUGH FRIDAY
WITH VFR CONDITIONS EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST
TOWARD THE REGION ON SATURDAY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS...WITH SOME AREAS OF MVFR POSSIBLE ON SATURDAY.

&&

.HYDROLOGY...
THUNDERSTORMS THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE A QUICK 1
TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME...GIVEN PWS
APPROACHING 1.75. SOME QUICK RISES IN SMALLER STREAM BASINS CAN BE
EXPECTED...ALONG WITH THE POTENTIAL FOR MINOR URBAN AND POOR
DRAINAGE FLOODING ASSOCIATED WITH THE HEAVY DOWNPOURS. NO WIDESPREAD
OR LARGE STEM RIVER FLOODING IS ANTICIPATED ATTM.

&&

.CLIMATE...
THE FOLLOWING IS A LIST OF RECORD HIGH TEMPS ACRS OUR CWA FOR
6/10/08:
BTV...93F SET IN 1974
MPV...90F SET IN 1974
MSS...90F SET IN 1997
1V4...93F SET IN 1933
MMNV1...79F SET IN 1974

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...NASH
SHORT TERM...TABER
LONG TERM...WGH
AVIATION...JMG
HYDROLOGY...TABER
CLIMATE...TABER
Hazardous weather outlook, Jun 10, 9:18 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1018 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-111430-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1018 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED FOR VERMONT AND NORTHERN NEW YORK FOR
TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER
REPORTS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 10, 9:31 AM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1031 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-102200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1031 AM EDT TUE JUN 10 2008

...SPECIAL WEATHER STATEMENT...
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF
VERMONT AND NORTHERN NEW YORK...UNTIL 6PM THIS EVENING. A STRONG
COLD FRONT WILL APPROACH AND CROSS THE REGION THIS AFTERNOON INTO
EARLY THIS EVENING WITH WIDESPREAD THUNDERSTORM ACTIVITY.
WITH HOT AND UNSTABLE AIR ACROSS THE REGION...CONDITIONS ARE RIPE
FOR MANY OF THESE STORMS TO BECOME SEVERE...ALONG WITH DAMAGING
WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES IN AND CLOSE TO
THE WATCH AREA. PERSONS ACROSS NORTHERN NEW YORK AND VERMONT
SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS, AND SEEK
SAFE SHELTER SHOULD THREATENING WEATHER APPROACHES. STAY TUNED TO
NOAA WEATHER RADIO, COMMERCIAL RADIO OR TELEVISION OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

JMG
Special weather statement, Jun 10, 9:46 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1046 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-101645-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST.
LAWRENCE-SOUTHEASTERN ST. LAWRENCE-EASTERN ESSEX-WESTERN
ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN-
INCLUDING...CANTON...MALONE...MASSENA...NEWCOMB...OGDENSBURG...
PLATTSBURGH...POTSDAM AND SARANAC LAKE
1046 AM EDT TUE JUN 10 2008

...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN NEW YORK AND
VERMONT...

AT 1042 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
LINE OF SEVERE THUNDERSTORMS IN WESTERN NEW YORK MOVING NORTHEAST AT
48 MPH. THESE STORMS WILL BE REACHING SOUTHWESTERN SAINT LAWRENCE
COUNTY BY SHORTLY AFTER NOON.

THESE THUNDERSTORMS ARE PRODUCING DAMAGING WINDS WHICH ARE DOWNING
TREES AND POWER LINES. SEEK SAFE SHELTER INSIDE A BUILDING OR
VEHICLE IF THREATENING WEATHER APPROACHES. SMALL HAIL AND WIND GUSTS
OF 35 MPH OR HIGHER MAY ACCOMPANY ANY THUNDERSTORMS TODAY.

JAN
Local storm report, Jun 10, 12:21 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     RUSSELL                 44.43N 75.15W
06/10/2008                   ST. LAWRENCE       NY   PUBLIC

            WINDSPREAD TREES DOWN.

1250 PM     TSTM WND DMG     COLTON                  44.55N 74.94W
06/10/2008                   ST. LAWRENCE       NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

1259 PM     TSTM WND GST     POTSDAM                 44.67N 74.99W
06/10/2008  M58.00 MPH       ST. LAWRENCE       NY   AWOS

0115 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/10/2008                   FRANKLIN           NY   AMATEUR RADIO

            30 INCH TREE BROKEN OFF

&&

GERALDM
Local storm report, Jun 10, 1:04 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
204 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     RUSSELL                 44.43N 75.15W
06/10/2008                   ST. LAWRENCE       NY   PUBLIC

            WINDSPREAD TREES DOWN.

1250 PM     TSTM WND DMG     COLTON                  44.55N 74.94W
06/10/2008                   ST. LAWRENCE       NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

1259 PM     TSTM WND GST     POTSDAM                 44.67N 74.99W
06/10/2008  M58.00 MPH       ST. LAWRENCE       NY   AWOS

0110 PM     TSTM WND DMG     MOIRA                   44.82N 74.56W
06/10/2008                   FRANKLIN           NY   PUBLIC

            NUMEROUS TREES DOWN.

0115 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/10/2008                   FRANKLIN           NY   AMATEUR RADIO

            30 INCH TREE BROKEN OFF

0119 PM     TSTM WND GST     MALONE                  44.85N 74.29W
06/10/2008  M59.00 MPH       FRANKLIN           NY   CO-OP OBSERVER

0140 PM     TSTM WND DMG     WHIPPLEVILLE            44.81N 74.26W
06/10/2008                   FRANKLIN           NY   CO-OP OBSERVER

            WIDESPREAD TREES DOWN MALONE TO WESTVILLE. RT 8 AND 5
            CLOSED.

0150 PM     TSTM WND DMG     5 SW ALTONA             44.84N 73.73W
06/10/2008                   CLINTON            NY   AMATEUR RADIO

            30 INCH TREE SNAPPED OFF 8 FEET ABOVE GROUND. 10 INCH
            TREE LIMBS DOWN. ROADS CLOSED.

0200 PM     TSTM WND DMG     2 S KEESEVILLE          44.48N 73.48W
06/10/2008                   ESSEX              NY   AMATEUR RADIO

            10 INCH TREES DOWN

&&

GERALDM

The radar

The Burlington radar (KCXX), 52 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Grand Isle

When
June 10, 1:12 PM EST
Where
Grand Isle County, Alburg
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
44.970, -73.300

Numerous trees down that have blocked roads and caused structural damage throughout Alburgh.

Thunderstorm Wind, Chittenden

When
June 10, 1:15 PM EST
Where
Chittenden County, 3.07 mi S of (Btv)burlington Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
NWS Employee
Coordinates
44.426, -73.155

Barn Roof damaged, trees down across Van Slicken and Hinesburg roads in South Burlington.

Hail, Chittenden

When
June 10, 1:18 PM EST
Where
Chittenden County, 1.47 mi NNE of Shelburne
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.400, -73.220

Nickel size hail reported in South Burlington.

Hail, Chittenden

When
June 10, 1:25 PM EST
Where
Chittenden County, Shelburne
Measured
1 in hail
Reported by
Public
Coordinates
44.380, -73.230

Quarter size hail reported in Shelburne.

Thunderstorm Wind, Grand Isle

When
June 10, 1:25 PM EST
Where
Grand Isle County, North Hero
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
44.820, -73.280

Large 4 foot diameter tree as well as other trees down across North Hero with wind gust estimated at 70 mph.

Thunderstorm Wind, Franklin

When
June 10, 1:27 PM EST
Where
Franklin County, 0.69 mi N of Georgia Center
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
44.730, -73.120

Trees down along Route 7 in Georgia.

Thunderstorm Wind, Franklin

When
June 10, 1:27 PM EST
Where
Franklin County, Swanton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
44.920, -73.120

Trees and power lines down across portions of Swanton, including Grand avenue.

Thunderstorm Wind, Chittenden

When
June 10, 1:30 PM EST
Where
Chittenden County, 0.86 mi NNE of Williston
Measured
55 kt (63 mph) estimated gust
Property damage
$35,000
Reported by
NWS Employee
Coordinates
44.442, -73.065

Numerous trees down in Williston Village along Williston, North Williston, Governor Peck and other roads. Dozens of trees down across Williston Country Club and several trees knocking down power lines as well as fallen on a few homes.

Thunderstorm Wind, Franklin

When
June 10, 1:30 PM EST
Where
Franklin County, 0.69 mi S of St Albans
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
44.810, -73.080

Several trees down across St. Albans, including Lower Newton road toward Swanton.

Thunderstorm Wind, Franklin

When
June 10, 1:36 PM EST
Where
Franklin County, 0.7 mi W of Shawville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
44.921, -72.964

Trees down along Route 78 and other roads between Sheldon and Highgate.

Hail, Chittenden

When
June 10, 1:39 PM EST
Where
Chittenden County, 1.66 mi NNW of Williston
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
44.451, -73.087

Nickel size hail reported as well as estimated wind gusts to 60 mph.

Hail, Chittenden

When
June 10, 1:43 PM EST
Where
Chittenden County, 1.7 mi NNW of Williston
Measured
1 in hail
Reported by
NWS Employee
Coordinates
44.451, -73.088

Quarter size hail reported.

Thunderstorm Wind, Chittenden

When
June 10, 1:45 PM EST
Where
Chittenden County, 1.73 mi NW of Richmond
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.420, -73.021

Trees down on Kenyon Road in Richmond.

Thunderstorm Wind, Franklin

When
June 10, 1:45 PM EST
Where
Franklin County, 1.82 mi S of Enosburg Center
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
44.854, -72.763

Trees down on Boston Post Road and Route 108 in Enosburg.

Thunderstorm Wind, Franklin

When
June 10, 2:00 PM EST
Where
Franklin County, 0.49 mi W of Montgomery
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.900, -72.640

Trees down and power line lying across a truck on Route 118 in Montgomery.

Thunderstorm Wind, Franklin

When
June 10, 2:00 PM EST
Where
Franklin County, 1 mi S of Richford
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.986, -72.667

Trees down along Route 105 in Richford.

Thunderstorm Wind, Addison

When
June 10, 2:01 PM EST
Where
Addison County, 0.69 mi N of Bristol
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
44.140, -73.080

Trees snapped and downed by thunderstorm winds in Bristol.

Thunderstorm Wind, Orleans

When
June 10, 2:06 PM EST
Where
Orleans County, North Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
45.000, -72.400

Numerous large branches and few trees down across North Troy.

Thunderstorm Wind, Lamoille

When
June 10, 2:22 PM EST
Where
Lamoille County, 0.69 mi N of Eden
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
44.710, -72.550

Trees down along Route 118 in Eden.

Thunderstorm Wind, Washington

When
June 10, 2:42 PM EST
Where
Washington County, 1.6 mi NNE of Riverton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.223, -72.622

Trees down along Route 12 in Berlin.

Thunderstorm Wind, Washington

When
June 10, 2:45 PM EST
Where
Washington County, 2.03 mi ESE of South Northfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.114, -72.610

Trees down within Northfield as well as Exit 5 on Interstate 89 southbound.

Thunderstorm Wind, Washington

When
June 10, 2:45 PM EST
Where
Washington County, 2.22 mi S of (Mpv)-Montpelier Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.168, -72.578

Trees down within Barre including Exit 6 on Interstate 89 Northbound.

Thunderstorm Wind, Orleans

When
June 10, 2:49 PM EST
Where
Orleans County, Brownington Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
44.830, -72.170

Numerous trees down in the Brownington area.

Thunderstorm Wind, Caledonia

When
June 10, 3:18 PM EST
Where
Caledonia County, Barnet
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
44.300, -72.050

Trees and wires down across portions of Barnet, Ryegate and lower Waterford.

Hail, Essex

When
June 10, 3:20 PM EST
Where
Essex County, Canaan
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
45.000, -71.530

Penny size hail reported by law enforcement.

Hail, Rutland

When
June 10, 5:58 PM EST
Where
Rutland County, 0.5 mi W of Poultney
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.520, -73.240

Nickel size hail reported in Poultney.

Thunderstorm Wind, Orleans

When
June 10, 6:10 PM EST
Where
Orleans County, 2.02 mi SE of Jay
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
44.950, -72.440

Trees reported down by thunderstorm winds in Jay.

Thunderstorm Wind, Chittenden

When
June 10, 6:33 PM EST
Where
Chittenden County, 2.04 mi NW of Colchester
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
44.547, -73.183

Numerous trees down within Colchester, especially near Mallets Bay.

Thunderstorm Wind, Chittenden

When
June 10, 6:42 PM EST
Where
Chittenden County, 2.46 mi SSE of Miltonboro
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
44.686, -73.164

Many trees down across Milton, especially northern sections, including a barn collapse on Hibbard road.

Thunderstorm Wind, Chittenden

When
June 10, 7:00 PM EST
Where
Chittenden County, 1.38 mi N of North Underhill
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
44.600, -72.950

Multiple trees downed with winds estimated at 80 mph.

Thunderstorm Wind, Washington

When
June 10, 7:00 PM EST
Where
Washington County, Warren
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Post Office
Coordinates
44.120, -72.850

Scattered trees down across Warren.

Thunderstorm Wind, Windsor

When
June 10, 7:00 PM EST
Where
Windsor County, Weston
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Department of Highways
Coordinates
43.280, -72.800

Numerous trees downed by thunderstorm winds encompassing an estimated 3 mile long by 100 feet wide path. Witnesses report unidirectional damage.

Thunderstorm Wind, Windsor

When
June 10, 7:00 PM EST
Where
Windsor County, 0.5 mi W of Smithville
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Utility Company
Coordinates
43.400, -72.680

Numerous reports of scattered trees and power lines down across the Ludlow vicinity.

Thunderstorm Wind, Rutland

When
June 10, 7:40 PM EST
Where
Rutland County, 1 mi E of Hubbardton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
43.720, -73.160

Several large trees and power lines downed by thunderstorm winds.

Thunderstorm Wind, Orleans

When
June 10, 7:45 PM EST
Where
Orleans County, 0.83 mi ENE of Lowell
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.804, -72.434

Trees downed by thunderstorm winds in Lowell.

Thunderstorm Wind, Orleans

When
June 10, 7:53 PM EST
Where
Orleans County, 0.69 mi N of Derby Center
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
44.960, -72.130

Trees and power lines down in Derby.

Thunderstorm Wind, Washington

When
June 10, 8:00 PM EST
Where
Washington County, Plainfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.280, -72.430

Trees and power lines down in Plainfield.

Thunderstorm Wind, Windsor

When
June 10, 8:10 PM EST
Where
Windsor County, Ludlow
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.400, -72.700

Trees downed by thunderstorm winds in Ludlow.

Thunderstorm Wind, Orange

When
June 10, 8:21 PM EST
Where
Orange County, 1.39 mi SSW of North Tunbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.901, -72.490

State police report trees down in Tunbridge, including Monarch Hill and Cross roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2008Every state in 2008This day in weather historyWarnings in Vermont, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121907, 121909, 121901, 121902, 121910, 121914, 121915, 121916, 121917, 121920, 121903, 121904, 121922, 121924, 121925, 121927, 121928, 121930, 121932, 121933, 121934, 121935, 121936, 121937, 121905, 121906, 121938, 121939, 121940, 121941, 121942, 121943, 121944, 121945, 121950, 121946, 121947, 121949, 121948.